Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Interrupting My Treatment While Overseas...How Best to Do It?
May 19, 2010

I was diagnosed in 2003, currently taking Norvir/Truvada/Reyataz, 100% adherent, with long term undetectable viral load and last CD4 count in the 600s... Because of ADAP regulations, I can only get a "vacation" waiver of the 30-day refill policy that will last 90 days - I will be overseas doing field work for at least two weeks more. What is the best way to stretch my 90-days' supply? Should I alternate days? Stop taking it altogether when I run out? Thanks!

Response from Dr. Henry

That is a fairly common and difficult issue. If you stop the meds the good news is that resistance rarely develops with that regimen though HIV would be expected to rebound with loss of CD4 cells after typically 2 weeks off treatment. There is no universal answer-I might be tempted to recommend skipping weekends for the last 6 weeks of your 90 day drug supply which would then give you 12 days of meds for the last 2 weeks reconnecting with your HIV provider promptly upon your return. KH



Previous
wicked dreams. Very vivid with truvada and efavirenz
Next
Atripla and Degenerative Disc Disease

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement